MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 XENMATRIX; PORCINE SURGICAL MESH
Catalog Number 1161928
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Codes Abscess (1690); Adhesion(s) (1695)
Date of Event 06/16/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Root cause is inconclusive; no conclusion can be made as to the extent to which the implant may have caused or contributed to the patient's postoperative course.Note, the manufacturing date (15-nov-2014) is considered to be a best estimate.This emdr represents the xenmatrix mesh (device #2).Additional emdr's were submitted to represent the bard flat mesh (device #1) and bard/davol ventralight st mesh (device #4).An additional supplemental emdr was submitted to represent the bard/davol ventralight st mesh (device #3).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: on (b)(6) 2006 - patient was diagnosed with abdominal wall defect hernia thereby underwent open repair with the implant of bard flat mesh (device #1).Per operative notes, "a bard flat mesh (device #1) was placed and tacked." on (b)(6) 2007 - patient was diagnosed with vulvar abscess thereby underwent drainage of abscess on left.On (b)(6) 2007 - patient was diagnosed with post neovagina creation and stress urinary incontinence thereby underwent burch urethropexy.On (b)(6) 2015 - patient was diagnosed with fistula and ventral incisional hernia thereby underwent open repair with the implant of xenmatrix mesh (device #2) and resection of fistula and colon with long hartmann.Per operative notes, "lysis of adhesions performed.The xenmatrix mesh (device #2) was placed in an interposition fashion and sutured." on (b)(6) 2015 - patient was diagnosed with open wound thereby underwent open repair with the removal of mesh (device #2) and implant of ventralight st (device #3).Per operative notes, "the mesh (device #2) had separated and failed.The mesh was removed.Suture abscess was found on left upper quadrant.Adhesions between fascia and bowel was removed.A ventralight st mesh (device #3) was sutured circumferentially." on (b)(6) 2016 - patient was diagnosed with abdominal wall breakdown and enterocutaneous fistula thereby underwent takedown of indiana pouch, ileal conduit urinary diversion and removal of infected exposed mesh.Per operative notes, "abscess and adhesions were noted and removed.The infected mesh (device #3) was removed.A ventralight st mesh (device #4) was placed and sutured." on (b)(6) 2016 - patient underwent primary closure of abdominal wound.On (b)(6) 2017 - patient was diagnosed with suture granulomas and exposed mesh thereby underwent open repair with the removal of mesh (device #4).Per operative notes, "abscess cavity was noted and removed.Suture granuloma was removed from all quadrants.The unincorporated mesh (device #4) was removed.".

Brand Name
XENMATRIX
Common Device Name
PORCINE SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key22268467
Report Number1213643-2025-00493
Device Sequence Number11688425
Product Code FTM
UDI-Device Identifier00801741031434
UDI-Public(01)00801741031434(17)161228(10)HUYK1416
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K140501
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2016
Device Catalogue Number1161928
Device Lot NumberHUYK1416
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/15/2014
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexFemale